MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6) if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar® rmt thermocool® electrophysiology catheter wherein irrigation of catheter was not possible.It was reported that ablation stopped working, temperature peaked and irrigation of catheter was not possible anymore.The catheter got pulled out of patient to try a full flush of the catheter and the holes were blocked.They used a new catheter and successfully completed the case.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a navistar® rmt thermocool® electrophysiology catheter wherein irrigation of catheter was not possible.It was reported that ablation stopped working, temperature peaked and irrigation of catheter was not possible anymore.The catheter got pulled out of patient to try a full flush of the catheter and the holes were blocked.They used a new catheter and successfully completed the case.There was no patient consequence.Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection evaluation, temperature, impedance, pump flow, and pressure gage test of the returned device was performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A temperature and impedance test were performed, and the results were found within the specifications.Afterward, a pump flow and pressure gage test were performed, and an occlusion was detected.Further investigation revealed that the irrigation tube was bent close to the tip section.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The bent condition observed in the irrigation tube could be related to both issues reported by the customer; therefore, the customer complaint was confirmed.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 2-jan-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18307398
Report Number2029046-2023-02910
Device Sequence Number6717883
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Catalogue NumberNR7TCSIY
Device Lot Number30998041M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/02/2024
01/08/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/03/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown